Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 11, 2001, 7:25 PM CDT for Lamb County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 7:25 PM CDT (00:25 UTC)
- Expired
- May 11, 2001, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 120025
SVRLBB
TXC279-120115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT FRI MAY 11 2001
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMB COUNTY IN NORTHWEST TEXAS
* UNTIL 815 PM CDT
* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR
LARGER 6 MILES SOUTHWEST OF OLTON...OR ABOUT 16 MILES NORTHEAST OF
LITTLEFIELD...MOVING SOUTHWEST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
FIELDTON...
AMHERST...
LITTLEFIELD AND SUDAN...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
ATT 8 0 6 7 4 5 4 2 6 0.
LAT...LON 3412 10208 3424 10224 3404 10260 3384 10260
3383 10238What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:35 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 11, 3:35 PM CDT, 3 hours 50 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CDT FRI MAY 11 2001 SATELLITE INDICATIONS ARE THAT SUBSIDENCE IN THE WAKE OF THE MESOSCALE CONVECTIVELY INDUCED VORTICITY MAXIMUM NEAR WICHITA FALLS AT 20Z HAS INHIBITED CONVECTIVE DEVELOPMENT OVER THE FORECAST AREA. THE LOW LEVEL CONVERGENCE ALONG THE PRE-FRONTAL TROUGH AXIS IS ALSO WEAKER THAN EXPECTED. COLD FRONT WAS LOCATED FROM NORTHWEST OKLAHOMA TO SOUTH OF AMARILLO TO RATON. THE FRONT WILL CONTINUE TO MOVE SOUTH INTO THE FORECAST AREA THIS EVENING WHICH MAY AID IN INCREASING LOW LEVEL CONVERGENCE OVER THE SOUTH PLAINS. WILL KEEP LOW CHANCE POPS FOR THE PLAINVIEW/LUBBOCK/CHILDRESS AREA THIS EVENING. ANOTHER WEAK SHORT WAVE TROUGH WAS LOCATED BETWEEN RATON AND ALAMOSA. CONVECTION HAS INCREASED IN UPSLOPE FLOW REGIME FROM RATON SOUTH TO CLINES CORNER. TUCUMCARI WIND PROFILE IS VERY UNIMPRESSIVE WITH MID-LEVEL FLOW OF 5-10 KNOTS FROM THE NORTHWEST. WITH EASTERLY MOIST LOW LEVEL FLOW SUSTAINING THIS AREA OF CONVECTION...THUNDERSTORMS SHOULD DRIFT ACROSS THE EASTERN PLAINS OF NEW MEXICO AND MOVE INTO THE WESTERN COUNTIES AFTER MIDNIGHT. WILL GO WITH BEST CHANCE POPS FOR THE WESTERN SOUTH PLAINS TONIGHT. WILL NOT MENTION SEVERE AT THIS TIME DUE TO THE WEAK MID-LEVEL FLOW OVER THE AREA. STRATUS WILL MOVE INTO THE REGION OVERNIGHT BEHIND THE COLD FRONT BUT THE CLOUDS SHOULD DIMINISH DURING THE MORNING HOURS ON SATURDAY. THE FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE FORECAST AREA SATURDAY AND CONVECTION WHICH FIRES ALONG THE MOUNTAINS IN NEW MEXICO SHOULD NOT ADVECT TOO FAR TO THE EAST AS THE UPPER LEVEL HIGH IS SITUATED OVER THE SOUTHERN ROCKIES. WILL GO WITH A DRY FORECAST FOR SATURDAY. WEAK FLOW REGIME REMAINS THE THEME THROUGH THE REMAINDER OF THE FORECAST PERIOD AS THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN ROCKIES AND SOUTHERN HIGH PLAINS. COULD SEE ISOLATED THUNDERSTORMS ALONG THE DRYLINE/SURFACE TROUGH MONDAY THROUGH WEDNESDAY BUT CHANCE IS JUST NOT ENOUGH TO WARRANT MENTIONING IN THE FORECAST. FRIONA 55/76/56/85 4111 TULIA 54/75/56/85 3100 BROWNFIELD 57/78/57/89 4111 LUBBOCK 58/78/59/88 3100 CHILDRESS 58/77/62/86 3000 ASPERMONT 62/79/64/86 3100 .LUB...NONE. TINSLEY
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:04 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 41 min |
| May 11, 7:18 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 27 min |
| May 11, 8:21 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 39 min |
| May 12, 1:19 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.